Alert archive / Arkansas / Wind Advisories in 2009
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 26, 2009, 1:23 PM CST for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 1:23 PM CST (19:23 UTC)
- Expired
- Feb 26, 2009, 6:45 PM CST
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 261923 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 123 PM CST THU FEB 26 2009 ...GUSTY SOUTH WINDS ACROSS MUCH OF EAST ARKANSAS AND MISSOURI BOOTHEEL... .GUSTY SOUTH WINDS HAVE BEEN BLOWING ACROSS MUCH OF EAST ARKANSAS AND THE MISSOURI BOOTHEEL AHEAD OF AN APPROACHING COLD FRONT. THE GUSTY WINDS WILL CONTINUE DURING THE AFTERNOON AND DIMINISH AFTER SUNSET. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-270100- /O.NEW.KMEG.WI.Y.0005.090226T1923Z-090227T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 123 PM CST THU FEB 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. EXPECT SUSTAINED SOUTH WINDS AT 20 TO 30 MPH WITH WIND GUSTS BETWEEN 35 AND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KMEG 270045 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 645 PM CST THU FEB 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-270145- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-090227T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 645 PM CST THU FEB 26 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS IN EASTERN ARKANSAS HAVE FALLEN BELOW 25 MPH AND WILL REMAIN THAT WAY FOR THE REST OF THE EVENING. SO HAVE CANCELLED THE WIND ADVISORY. WINDS MAY PICK UP AS A LINE OF THUNDERSTORMS MOVES ACROSS THE REGION THIS EVENING. $$ TLSJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 26, 1:17 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 26, 1:17 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CST THU FEB 26 2009
.DISCUSSION...
WINDS HAVE INCREASE ABOVE WIND ADVISORY CRITERIA ACROSS MUCH OF
EAST ARKANSAS SO WILL ISSUE WIND ADVISORY UNTIL 7 PM FOR AREAS
WEST OF THE MISSISSIPPI RIVER.
ARS
&&
.PREV DISCUSSION... /ISSUED 1142 AM CST THU FEB 26 2009/
DISCUSSION...
ISSUED 939 AM CST THU FEB 26 2009
SKIES ARE PARTLY CLOUDY OVER MUCH OF THE FORECAST AREA. SOME WEAK
SHOWERS WERE MOVING ACROSS CENTRAL ARKANSAS BUT HAVE ALL BUT
DISSIPATED. COLD FRONT MOVING THROUGH NORTHWEST OKLAHOMA AT THE
MOMENT WITH SOUTH WINDS CURRENTLY AT ABOUT 10-15 MPH WITH SOME
GUSTS. WINDS WILL INCREASE SOME DURING THE AFTERNOON HOURS BUT
SHOULD REMAIN BELOW ADVISORY CRITERIA. WILL SEND UPDATED FORECAST
TO REMOVE SOME MORNING WORDING.
ARS
PREV DISCUSSION...
ISSUED 445 AM CST THU FEB 26 2009
SEVERE WEATHER FOR TONIGHT AND FRIDAY CONTINUES TO BE THE MAIN
FORECAST CONCERN. MODELS WERE IN A GENERAL GOOD AGREEMENT AND SOME
CHANGES WERE MADE TO THE FORECAST FOR THE WEEKEND TIME PERIOD.
MUCH WARMER AND MOIST AIR IS SLOWLY MAKING ITS WAY NORTH ACROSS
THE MIDSOUTH THIS MORNING. TEMPERATURES HAVE NOT REALLY FALLEN ALL
THAT MUCH WITH MOSTLY CLOUDY SKIES AND SOUTHERLY WINDS CONTINUING
OVER THE AREA. TODAY WILL BE A VERY WARM DAY WITH HIGHS IN THE
LOWER 70S EXPECTED. THERE MAY BE A FEW BREAKS IN CLOUDS LATER THIS
AFTERNOON WHICH WILL HELP THE AREA WARM UP QUICKLY. RAIN CHANCES
LOOK VERY MINIMAL AS A STRONG CAP WILL BE IN PLACE. THE BEST
CHANCES FOR RAIN WILL BE ACROSS NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL LATE THIS AFTERNOON. SURFACE WINDS WILL BE GUSTY
TODAY BUT THINK WIND GUSTS WILL STAY BELOW THE 40 MPH WIND
ADVISORY THRESHOLD.
COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TONIGHT AND FRIDAY AS THIS SYSTEM
MOVES THROUGH THE MIDSOUTH. LIFTED INDICES WILL BE -1 TO -4 WHILE
SURFACE BASED CAPES WILL GENERALLY BE AROUND 500 TO 1000 J/KG.
ALSO...STEEP MID LEVEL LAPSE RATES AND AMPLE DEEP LAYER SHEAR
WILL BE PRESENT. THESE CONDITIONS WILL BE FAVORABLE FOR STRONG
AND SEVERE THUNDERSTORMS TO DEVELOP GENERALLY ALONG THE FORCING OF
THE COLD FRONT. FOR RIGHT NOW...THE MAIN HAZARDS CONTINUE TO BE
DAMAGING WINDS AND LARGE HAIL. NOT VERY CONFIDENT ON THE TORNADO
THREAT BUT WILL NOT RULE IT OUT AS 0-1KM SRH VALUES WILL BE
BETWEEN 200-250M2/S2.
THE COLD FRONT WILL BE ALONG THE MISSISSIPPI RIVER AROUND 06Z AND
THEN SLOW DOWN ITS SOUTHWARD PROGRESSION AS THE UPPER LEVEL TROUGH
LEAVES IT AND MOVES WELL OFF TO THE NORTHEAST. THE COLD FRONT WILL
STALL OVER NORTH MISSISSIPPI THROUGH EARLY SATURDAY UNTIL ANOTHER
UPPER LEVEL LOW HELPS MOVE THE FRONT ENTIRELY THROUGH THE AREA. AS
A RESULT...HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY ACROSS NORTH
MISSISSIPPI TONIGHT THROUGH SATURDAY AFTERNOON. SO WILL MENTION
THE HEAVY RAINFALL THREAT IN THE HWO AS 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE WITH THE THREAT ENDING BY SATURDAY
AFTERNOON.
SURFACE LOW WILL DEVELOP ACROSS CENTRAL ALABAMA BY SATURDAY MORNING
ALONG THE COLD FRONT. AT THE SAME TIME...AN UPPER LEVEL LOW WILL
DIVE SOUTHEASTWARD TOWARDS THE REGION BRINGING ANOTHER SHOT OF
PRECIPITATION TO THE AREA. CONFIDENCE IS NOT VERY HIGH FOR POPS ON
SATURDAY BUT THE AREA SHOULD DEFINITELY BE BEHIND THE FRONT WITH
MUCH COLDER HIGH TEMPERATURES IN THE 40S EXPECTED. LOCATIONS
GENERALLY NORTH OF INTERSTATE 40 MAY SEE A RAIN AND SNOW MIX
BEGINNING EARLY SATURDAY MORNING THROUGH SUNDAY MORNING UNTIL THE
UPPER LEVEL LOW MOVES OUT OF THE AREA. ONCE AGAIN...CONFIDENCE ON
WINTER WEATHER REMAINS LOW AS MODELS CONTINUE TO TRY TO RESOLVE
THIS UPPER LEVEL LOW FEATURE. WILL LEAVE OUT ANY MENTION OF WINTRY
WEATHER IN THE HWO AT THIS TIME.
HIGH PRESSURE WILL BUILD ACROSS THE REGION ON SUNDAY ALLOWING
COLDER AND DRIER AIR TO FILTER INTO THE AREA. DRY CONDITIONS CAN
BE EXPECTED FOR THE WORK WEEK AS TEMPERATURES SLOWLY MODERATE
BACK TO SEASONAL NORMALS BY TUESDAY AND REACH WELL INTO THE 60S
FOR HIGHS ON WEDNESDAY AND THURSDAY AS SOUTHERLY FLOW RETURNS TO
THE AREA.
KNS
AVIATION...
18Z TAF CYCLE
STRONG AND GUSTY SOUTHERLY WINDS WILL OCCUR TODAY AHEAD OF A COLD
FRONT APPROACHING FROM THE NORTHWEST. VFR CEILINGS WILL GRADUALLY
LOWER TO MVFR BETWEEN 00Z AND 04Z. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WITH LOWERING CEILINGS AND VISIBILITIES WILL
MOVE INTO KJBR AROUND 04Z...KMKL 06Z... KMEM 07Z...AND KTUP 10Z.
COLD FRONT IS FORECAST TO MOVE THROUGH KJBR 08Z...KMEM AND KMKL
12Z...AND KTUP AFT 27/18Z. BAND OF SHOWERS / ISOLATED THUNDERSTORMS
WITH IFR CEILINGS WILL LINGER BEHIND THE FRONT FOR A COUPLE HOURS...
THEN CONDITIONS SLOWLY IMPROVING.
JCL
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 56 61 42 / 10 100 80 80
MKL 70 55 58 39 / 10 100 70 80
JBR 72 48 55 36 / 20 100 40 30
TUP 71 58 65 47 / 10 60 100 100
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Feb 26, 5:25 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 525 AM CST THU FEB 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 525 AM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM BATESVILLE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO LEXINGTON TENNESSEE. THE BEST TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 8 PM TONIGHT THROUGH 6 AM FRIDAY MORNING. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS AND LARGE HAIL ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY FOR AREAS SOUTH OF A LINE FROM FORREST CITY ARKANSAS...TO COVINGTON TENNESSEE...TO LEXINGTON TENNESSEE OR ALONG AND SOUTH OF INTERSTATE 40. ONGOING STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THIS AREA BETWEEN 6 AM FRIDAY MORNING THROUGH 2 PM FRIDAY AFTERNOON. ONCE AGAIN...THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE DAMAGING WINDS... LARGE HAIL...AND A FEW ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS ALL OF NORTH MISSISSIPPI FRIDAY AND FRIDAY NIGHT AS THE COLD FRONT STALLS OVER THE AREA. HEAVY RAINFALL ON THE ORDER OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER RAINFALL AMOUNTS OF UP TO 3 INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND FRIDAY IN SUPPORT OF SEVERE WEATHER OPERATIONS. KNS
Nearby
Wind Advisories in Arkansas, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.